weird

Jul. 25th, 2014 02:16 pm
deird1: Azula, with a slightly snarky expression (Azula eyes)
[personal profile] deird1
Try this on for size.

- I used to have bad acne.
- Because of this, I went on the pill.
- The pill works (contraception-wise) by tricking your body into thinking it's pregnant, hence not releasing ova.
- The pill took away my acne issues.

And yet...

- I am now actually pregnant.
- I now have lots of bad acne.


How can fake-pregnancy decrease acne, while actual-pregnancy increases it? Has logic decided not to exist, or something?

Date: 2014-07-25 03:49 pm (UTC)
velvetwhip: (Die!)
From: [personal profile] velvetwhip
Maybe it's not acne but just a textural version of the famous pregnancy glow?

No?

I got nothin'.


Gabrielle

Date: 2014-07-25 05:34 pm (UTC)
vass: A sepia-toned line-drawing of a man in naval uniform dancing a hornpipe, his crotch prominent (Default)
From: [personal profile] vass
Maybe it's a different dosage of the same hormones. The Pill didn't give you nausea either.

Date: 2014-07-25 06:18 pm (UTC)
attackfish: Yshre girl wearing a kippah, text "Attackfish" (Default)
From: [personal profile] attackfish
Sorry to just stop by and post like this. I read other people's f-lists.

The pill works by tricking your body into thinking you're pregnant with progesterone. However, progesterone is not the only substance in the pill, nor is it the only hormone that rises with pregnancy. Androgens including testosterone also rise, and androgens are the primary cause of hormonal acne, because they make your skin secrete more oil. This is why women also tend to have more acne during their periods, when their estrogen to testosterone ratio is tilted more strongly toward testosterone than usual. This is also why contraceptives work to decrease acne. The ones that do decrease acne have estrogen in addition to progesterone, which helps to counteract the androgens.

Date: 2014-07-26 02:17 am (UTC)
frayadjacent: Buffy looking to the side in black and white (!Science!)
From: [personal profile] frayadjacent
Yeah, I'm on a progesterone only pill, and it makes my acne worse. It's the high estrogen pills that help acne. Which sucks for me, but the estrogen pills -- even the lowest dose -- make my migraines worse, while the progesterone only pill significantly reduces them. So I'll take the acne. :/

Date: 2014-07-26 12:09 pm (UTC)
immer_am_lesen: (Default)
From: [personal profile] immer_am_lesen
Ah, pregnancy screws with your hormones, and thus your body (scientific, huh?). I wouldn't stress over it, the acne will most likely be cured in a few months, as will most of the other bub-related things. ;-)

But yes, agreeing with all the clever-sounding answers above- the pill hormones aren't the exact same as 'real' pregnancy ones.

For my part, I suddenly developed healthy beautiful fingernails during pregnancy #1, and they've never gone away since. Very thankful for that, even though I have no idea how it all works. :-)

Date: 2014-07-30 12:28 am (UTC)
immer_am_lesen: (Default)
From: [personal profile] immer_am_lesen
With luck, they will! :-)
I thought mine would go once bub was born, but nope, they're still here. Yey!

Profile

deird1: lilac flowers, with text "how do they rise up" (Default)
deird1

August 2017

S M T W T F S
  12345
6789101112
13141516 171819
20212223242526
2728293031  

Most Popular Tags

Style Credit

Expand Cut Tags

No cut tags
Page generated Aug. 19th, 2017 03:06 pm
Powered by Dreamwidth Studios